so I have started taking Accutane about 5 weeks ago. As I am very interested in the topic and have been reading a log of logs lately I thought it might be nice to share my experience with you.
First, a little bit about myself. I am 16 years old, I am from Germany (so pardon any grammar mistakes) and I have been suffering under acne since I was about ten.
I have had all levels of acne. It started out really light and kept getting worse until I was 14. Then it went back and for a few months I was actually really comfortable in my skin (although I was still far away from clear skin). But since summer 2013 it is very, very bad.
I have cysts and blackheads all over my face. As for my prior treatments, I have basically tried everything. I took antibiotics three times, I was on Duac, Salycic acid, Benzoyl peroxide..... you name it.
So a few months back my dermatologist recommended Accutane for me (actually in Germany it's called Aknenormin, but it's the same stuff). Although I did a ton of research on side effects and isotretinoin itself, I was very sure I wanted to try it. So 5 weeks ago I started my treatment.
To give a really brief summary on what accutane does, it basically makes your sebaceous glands smaller. so the changes it makes to your body will last even after finishing the treatment. I'm not going to talk a lot about possible side effects, Im sure you guys already know most of them.
I started out light, a 20mg pill every two days for the first two weeks to give the body time to get used to the medication, the I increassed the dosage to 20mg a day.
The first thing I really noticed was my lips. They were getting dry as hell, and started cracking and bleeding. I've tried like a thousand different lotions and have found one that works really well (apply one 5-6 times a day and you're gonna be fine).
Over the few weeks I've been on it now I've had nosebleeds twice, but was prepared for that and it didn't bother me too much.
Despite the fact that I use moisturizer twice a day my skin has become very dry and you can actually see the old skin shed (yea, it's gross.)
So that and maybe a little joint pains is all I experienced as far as side effects go.
My skin itself had gotten worse the first four weeks, but over the last week it has actually improved a lot. But keep in mind, I have just started the treatment.
What I thought might really help you guys out are some dos and don'ts
I would avoid any kind of peeling or facial (absolutely none of the prescription stuff you may still have lying around your bathroom). Actually ask your ermatologist before using any kind of facial care.
Especially for dudes, that might be a big change but don't wash your hair every day (which doesn't mean don't wash your face )) and if possible, don't blow dry it, your hair might become thinner or even fall out.
Never never never pop your pimples. When on accutane they will take incredibly long to heal and they will get incended.
Always try and keep your face as clean as possible
So that's it for my first entry. Thank you for reading andI will try to keep you guys up to date!!!
If you have any questions or anything just leave them in the comment section )